MAUDE Adverse Event Report: DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L HNICU -37 - NEONATAL TEMPERATURE SKIN SENSOR

DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L HNICU -37 - NEONATAL TEMPERATURE SKIN SENSOR
Model Number HNICU-37
Medical Device Problem Codes Unable to Obtain Readings (1516); Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause was undetermined.Corrective action: a correction action was not taken.Investigation: due to product not returned no inspection was performed.No review of device history record was performed due to lot number was not provided.Failure mode effective analysis ((b)(4)) was reviewed and confirmed that there are several failure modes identified related to the issue under investigation, in regards to incorrect temperature reading.Complaint's log of the last two years confirmed following complaints of the same family generated due to functionality issue and root cause was undetermined.Product process sub-assembly (b)(4) was inspected, work order (b)(4), total of (b)(4) samples tested and resulted all pass qc functional test.During the period of (b)(6) 2020 - (b)(6) 2021, deroyal sold (b)(4) hnicu products, with (b)(4) reported complaints.This is a low total frequency of complaints relative to selling units.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
During skin rounds in our nicu the probe was brought to attention with concerns on the feel and functionality.Both the nurse and wound care nurse noticed that this was a different temp probe that has been used with the giraffe isolette.The 'wire' was kinky and did not lay as flat as in the previous product.We also noted that the blue tip covering the sensors did not seem to be as 'thick' as compared to the previous one with a 'white' end.This could have been because we really could not see the sensors through the 'white' tip, but the product felt as if you could feel those sensors easily.The nurse had stated that she had went to retrieve another one because she was not sure if the sensor was accurately getting a good temp and had to apply two sensor probe covers over the tip.

Brand Name
HNICU -37 - NEONATAL TEMPERATURE SKIN SENSOR
Common Device Name
NEONATAL TEMPERATURE SKIN SENSOR
Manufacturer (Section D)
DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L
global park
box 180-3006, 602 parkway
la aurora, heredia, cri
MDR Report Key11518761
Report Number9613793-2021-00010
Device Sequence Number16963038
Product Code FMT
UDI-Device Identifier50749756671366
UDI-Public50749756671366
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K200319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberHNICU-37
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2021
Initial Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1